# SDR LC1R2011120700001

- Difficulty date: December 7, 2011
- Submitted: December 7, 2011
- Operation: General aviation
- Aircraft: N212MM
- Make and model: Cirrus SR22
- Aircraft serial: 403
- Aircraft time: 1,200 hours
- System (JASC): 7160 · Engine Air Intake System
- Part: Air Filter
- Part number: BA24
- Condition: Split
- Location: Engine
- Part time: 38 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING AN ANNUAL INSPECTION, THE AIR FILTER WAS DISCOVERED TO BE SPLIT OPEN AT THE SEAM.  THIS SAME CONDITION HAS BEEN FOUND ON SEVERAL OTHER AIR FILTERS OF THE SAME PN.  WHILE NOT AN IMMEDIATE SAFTEY OF FLIGHT ISSUE, THIS CONDITION ALLOWS UNFILTERED AIR TO ENTER THE INDUCTION SYSTEM WHICH IF ALLOWED TO CONTINUE FOR ANY GREAT LENGTH OF TIME CAN CAUSE PREMATURE WEAR AND POSSIBLE EARLY FAILURE OF THE ENGINE.
